Alert archive / Alabama / Tornado Warnings in 2019

Tornado Warning 63, NWS Birmingham, AL

December 16, 2019Greene County, Hale County, Alabama

NWS Birmingham, AL issued this tornado warning at Dec 16, 2019, 8:09 PM CST for Greene County, Hale County, Alabama. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 16, 2019, 8:09 PM CST (02:09 UTC)
Expired
Dec 16, 2019, 9:15 PM CST
In force
66 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Greene County, AL, Hale County, AL

The radar

The Birmingham radar (KBMX), 103 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 16, 9:03 PM CSTTORNADO5 Wnw Morgan Springs, ALA TORNADO TOUCHED DOWN 5 MILES WNW OF MORGAN SPRINGS IN HALE COUNTY AND TRACKED NORTHEAST INTO PERRY COUNTY, KNOCKING DOWN AT LEAST 100 TREES ALONG ITS 5.38 MILE PATH. MAX WINDS WERE 80 MPH. WIDTH AT ITS WIDEST POINT WAS 300 YDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 16, 3:47 PM CSTTornado WatchSPC10 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2019-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2019-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

449 
WFUS54 KBMX 170209
TORBMX
ALC063-065-170315-
/O.NEW.KBMX.TO.W.0063.191217T0209Z-191217T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
809 PM CST Mon Dec 16 2019

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Southeastern Greene County in west central Alabama...
  Hale County in west central Alabama...

* Until 915 PM CST.
    
* At 809 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Dug Hill, or 9 miles west of Demopolis, moving
  northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Greensboro, Forkland, Newbern, Greensboro Municipal Airport, Duffys
  Bend, Sawyerville, Arcola, Gallion, Phipps, Birdine, Harper Hill,
  Wateroak and Cedarville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3298 8745 3293 8742 3284 8742 3283 8747
      3266 8747 3265 8753 3258 8753 3248 8772
      3252 8773 3252 8782 3255 8783 3253 8786
      3260 8790 3261 8786 3259 8786 3261 8784
      3262 8786 3263 8793 3261 8799
TIME...MOT...LOC 0209Z 229DEG 36KT 3247 8798 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM
7 follow-up statements
327 
WWUS54 KBMX 170216
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
816 PM CST Mon Dec 16 2019

ALC063-065-170315-
/O.CON.KBMX.TO.W.0063.000000T0000Z-191217T0315Z/
Greene AL-Hale AL-
816 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
SOUTHEASTERN GREENE AND HALE COUNTIES...
    
At 815 PM CST, a severe thunderstorm capable of producing a tornado
was located near Demopolis, moving northeast at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Greensboro, Forkland, Newbern, Greensboro Municipal Airport, Duffys
Bend, Sawyerville, Arcola, Gallion, Phipps, Birdine, Harper Hill,
Wateroak and Cedarville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3298 8745 3293 8742 3284 8742 3283 8747
      3266 8747 3265 8753 3258 8753 3248 8772
      3252 8773 3252 8782 3255 8783 3253 8786
      3260 8790 3261 8786 3259 8786 3261 8784
      3262 8786 3263 8793 3261 8799
TIME...MOT...LOC 0215Z 229DEG 36KT 3252 8792 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

87/GRANTHAM
976 
WWUS54 KBMX 170219
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
819 PM CST Mon Dec 16 2019

ALC063-065-170315-
/O.CON.KBMX.TO.W.0063.000000T0000Z-191217T0315Z/
Greene AL-Hale AL-
819 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
SOUTHEASTERN GREENE AND HALE COUNTIES...
        
At 819 PM CST, a confirmed large and extremely dangerous tornado was
located near Demopolis, moving northeast at 40 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Greensboro, Forkland, Newbern, Greensboro Municipal Airport, Duffys
Bend, Sawyerville, Arcola, Gallion, Phipps, Birdine, Harper Hill,
Wateroak and Cedarville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3298 8745 3293 8742 3284 8742 3283 8747
      3266 8747 3265 8753 3258 8753 3248 8772
      3252 8773 3252 8782 3255 8783 3253 8786
      3260 8790 3261 8786 3259 8786 3261 8784
      3262 8786 3263 8793 3261 8799
TIME...MOT...LOC 0219Z 229DEG 36KT 3254 8789 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN

$$

87/GRANTHAM
065 
WWUS54 KBMX 170227
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
827 PM CST Mon Dec 16 2019

ALC063-065-170315-
/O.CON.KBMX.TO.W.0063.000000T0000Z-191217T0315Z/
Greene AL-Hale AL-
827 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
SOUTHEASTERN GREENE AND CENTRAL HALE COUNTIES...
        
At 827 PM CST, a confirmed tornado was located near Arcola, or near
Demopolis, moving northeast at 45 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Greensboro, Forkland, Duffys Bend, Sawyerville, Arcola, Greensboro
Municipal Airport, Birdine, Harper Hill, Wateroak, Cedarville and
Phipps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3298 8745 3293 8742 3284 8742 3283 8747
      3266 8748 3266 8752 3263 8753 3251 8773
      3252 8773 3252 8782 3254 8782 3255 8784
      3260 8789 3261 8787 3259 8786 3261 8784
      3263 8792 3265 8794
TIME...MOT...LOC 0227Z 229DEG 39KT 3259 8782 

TORNADO...OBSERVED
HAIL...1.00IN

$$

87/GRANTHAM
578 
WWUS54 KBMX 170237
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
837 PM CST Mon Dec 16 2019

ALC063-170246-
/O.CAN.KBMX.TO.W.0063.000000T0000Z-191217T0315Z/
Greene AL-
837 PM CST Mon Dec 16 2019

...THE TORNADO WARNING FOR SOUTHEASTERN GREENE COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CST for central and
west central Alabama.

LAT...LON 3298 8745 3293 8742 3284 8742 3283 8747
      3266 8748 3266 8752 3264 8753 3256 8770
      3260 8775 3261 8775 3264 8779 3263 8775
      3266 8774 3265 8777 3266 8779 3270 8779
TIME...MOT...LOC 0236Z 229DEG 43KT 3264 8772 

$$

ALC065-170315-
/O.CON.KBMX.TO.W.0063.000000T0000Z-191217T0315Z/
Hale AL-
837 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR CENTRAL
HALE COUNTY...
        
At 836 PM CST, a confirmed tornado was located over Duffys Bend, or 8
miles southwest of Greensboro, moving northeast at 50 mph.

HAZARD...Damaging tornado and quarter size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Greensboro, Greensboro Municipal Airport, Wateroak, Cedarville and
Phipps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3298 8745 3293 8742 3284 8742 3283 8747
      3266 8748 3266 8752 3264 8753 3256 8770
      3260 8775 3261 8775 3264 8779 3263 8775
      3266 8774 3265 8777 3266 8779 3270 8779
TIME...MOT...LOC 0236Z 229DEG 43KT 3264 8772 

TORNADO...OBSERVED
HAIL...1.00IN

$$

87/GRANTHAM
907 
WWUS54 KBMX 170246
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
846 PM CST Mon Dec 16 2019

ALC065-170315-
/O.CON.KBMX.TO.W.0063.000000T0000Z-191217T0315Z/
Hale AL-
846 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
NORTHEASTERN HALE COUNTY...
    
At 846 PM CST, a severe thunderstorm capable of producing a tornado
was located over Greensboro, moving northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Greensboro, Sawyerville, Greensboro Municipal Airport, Wateroak and
Phipps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3262 8763 3274 8775 3298 8745 3293 8742
      3284 8742 3283 8747 3270 8748
TIME...MOT...LOC 0246Z 229DEG 36KT 3271 8762 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM
725 
WWUS54 KBMX 170256
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
856 PM CST Mon Dec 16 2019

ALC065-170315-
/O.CON.KBMX.TO.W.0063.000000T0000Z-191217T0315Z/
Hale AL-
856 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR
NORTHEASTERN HALE COUNTY...
    
At 856 PM CST, a severe thunderstorm capable of producing a tornado
was located near Greensboro, moving northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Greensboro, Phipps and Wateroak. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3268 8756 3279 8769 3298 8745 3293 8742
      3284 8742 3283 8747 3271 8748
TIME...MOT...LOC 0256Z 229DEG 33KT 3276 8756 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM
376 
WWUS54 KBMX 170304
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
904 PM CST Mon Dec 16 2019

ALC065-170315-
/O.CON.KBMX.TO.W.0063.000000T0000Z-191217T0315Z/
Hale AL-
904 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR EAST
CENTRAL HALE COUNTY...
    
At 903 PM CST, a severe thunderstorm capable of producing a tornado
was located 9 miles northeast of Greensboro, moving northeast at 40
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Wateroak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3271 8749 3281 8761 3294 8743 3293 8742
      3284 8742 3283 8747 3271 8748
TIME...MOT...LOC 0303Z 233DEG 35KT 3280 8749 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Dec 16, 6:48 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Dec 16, 6:48 PM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
648 PM CST Mon Dec 16 2019

.UPDATE...
Mesoscale Update and 00Z Aviation.

&&

.SHORT TERM...
/Updated at 0556 PM CST Mon Dec 16 2019/

Two areas of tornadic develop have developed near Central Alabama.
One area was associated with a bookend vortices/rotating comma
head that just missed Marion County and traveled through the
Tennessee Valley. An additional area was across south central
Mississippi where a few more tornadoes have been confirmed.

Radar extrapolation and the latest Hi-Res suite continue to
indicate that the activity in south Mississippi merges into the
broken convective to its north and west. This activity will enter
into west central Alabama around 9 pm or so.

MLCAPE values are 500-1000 across west central Alabama with SRH
values at least 300. Bulk shear vectors are in a favorable
orientation. STP over southern Mississippi is 3-4 and forecast to
slightly decrease with time. Mid level lapse rates are good in the
7.5 range. This is a typical winter scenario where the main
dynamics lift northward, and a delicate balance between shear and
instability will need to be realized. There certainly is a threat
of tornadoes and other modes of severe weather and will continue
the watch for most locations. The challenge remains how far east
will the favorable atmosphere gets to. The activity is almost out
of Marion and Lamar, so once this moves through, the threat there
should be over.

Precipitable water values increase to 1.5 inch range or better as
the system moves through. Some areas will receive 1 to 2 inches
of rain with most closer to 1 inch. Due to rain rates, some
ponding of the water on roadways is possible but widespread
flooding is not anticipated.

75

Previous short-term discussion:

The clouds and fog that blanketed central Alabama earlier burned
off by 10 CST, leaving mainly cirrus. The filtered sunshine has
pushed temperatures into the lower to middle 70s for areas north
of I-85. Surface dewpoints are also rising, with readings in the
lower 60s west of I-65. An inversion aloft and lack of any
organized lift has suppressed shower development so far today, and
this trend will likely continue through the afternoon. The more
significant instability and shear is currently near the Mississippi
River. There have been several reports of significant tornadoes
across west Mississippi and Louisiana where 0-3Km EHI values are
running 3-5. Earlier discrete cells have now merged into a
convective line from just east of Memphis extending southwest into
northern Louisiana. The more discrete cells over east-central
Louisiana will likely be the ones that impact west Alabama later
today. Hi-res models bring the leading edge of the organized line
over northwest Mississippi into Marion/Lamar counties between 5 pm
and 6 pm CST. 0-3Km values are forecast to hold in the 3-5 range
across the enhanced risk area, so threat for strong tornadoes will
exist this evening, mainly across areas south of I-20 and west of
I-85. Elsewhere, outside the enhanced area, damaging straight
line winds will the the main threat. It will take robust updrafts
for production of large hail, so any hail threat will be
associated with discrete supercells.

58/rose

.LONG TERM...
/Updated at 336 AM CST Mon Dec 16 2019/
Tuesday night through Sunday.

Cool and dry conditions are expected Tuesday night through Thursday
night due to east coast troughing and a deep upper low sinking into
the northeast CONUS. A 1032 mb high across much of the eastern CONUS
will maintain northerly winds. Most areas will be near or below
freezing Tuesday night and Thursday night with most areas in the 20s
Wednesday night. The next trough moves in on Friday with some spread
in the guidance regarding whether an upper low will close off in the
southern stream. Either way, moisture return looks limited, and will
just maintain small chances of showers Friday night through Sunday
for now. Ridging builds into much of the central/eastern CONUS by
the end of the period.

32/Davis

&&

.AVIATION...
00Z TAF Discussion.

Patchy fog and patchy MVFR ceilings were present over east Alabama
at this writing. These conditions should improve the hour or so
and a brief mention if anything here.

Showers and thunderstorms will move into Central Alabama this
evening and move across the area into early Tuesday.
Precipitation, restrictive ceilings, restrictive vis will develop
near and ahead of the activity and last through much of the day
Tuesday. The best chance for thunderstorms from around 02z west
until 10z south. Did mention a tempo group at these locations.
Winds will be south to southeast ahead of the activity at 10kts or
so and a few gusts to 20-25kts. As the line/front approaches,
winds will veer to the west and eventually to the north northwest.
Winds remain around 10kts will some gusts 20-25kts possible.

75

&&

.FIRE WEATHER...

Rain and storms will move across Central Alabama through early
Tuesday, some of which may be severe. Breezy northwesterly winds
are expected on Tuesday, easing overnight. Rain free weather is
expected for Wednesday and Thursday, with the next system bringing
increased cloudiness for Friday and a chance of showers by
Saturday. Afternoon relative humidity values drop into the 30s by
Wednesday and Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     47  53  28  46  25 / 100  30   0   0   0
Anniston    49  54  29  48  26 / 100  50   0   0   0
Birmingham  46  52  30  48  28 / 100  20   0   0   0
Tuscaloosa  45  51  29  50  28 / 100  10   0   0   0
Calera      46  53  30  48  27 / 100  20   0   0   0
Auburn      55  58  32  48  28 / 100  80   0   0   0
Montgomery  53  58  32  51  28 / 100  50   0   0   0
Troy        56  61  33  50  28 / 100  70   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Dec 16, 3:19 PM CST, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
319 PM CST Mon Dec 16 2019

ALZ011>015-017>050-180030-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
319 PM CST Mon Dec 16 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a risk of severe storms for all of Central Alabama from
5 PM this afternoon until 7 AM Tuesday. Damaging straight line winds
are likely with isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be needed
late this afternoon through early Tuesday morning.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 7:34 PM CSTTornado WarningBMXMarengo, Sumter56 min
Dec 16, 9:02 PM CSTTornado WarningBMXBibb, Hale, Perry58 min
Dec 16, 9:23 PM CSTSevere Thunderstorm WarningBMXPerry38 min
Dec 16, 9:38 PM CSTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Dallas67 min
Dec 16, 9:59 PM CSTTornado WarningBMXBibb, Chilton, Shelby31 min
Dec 16, 10:21 PM CSTSevere Thunderstorm WarningBMXCoosa39 min
Dec 16, 10:58 PM CSTSpecial Weather StatementBMXTallapoosa47 min
Dec 16, 11:34 PM CSTSpecial Weather StatementBMXChambers41 min

Nearby

Tornado Warnings in Alabama, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.